Jump to content
CrazyBoards.org

Risperdal Causing Mania?


Recommended Posts

This is all new to me. I took .25 Risperdal during the summer as augmentation for depression and it seemed to give me some energy but I couldn't take any more than that without it being nauseating.

Now I'm back on .25 again along with 7.5 mg Lexapro, 75mg Clomipramine, 3.5mg Remeron (yes, 1/4 tablet), Propranolol and Ativan at night. I had some energy over the weekend then went into deeper depression. Then yesterday I seemed to get manic the last half of the day. Was able to sleep and night then the manic came back today. Normally coffee just makes me more anxious but today it seems I can drink all the coffee I want and  it just doesn't affect me except keeps the somewhat mild mania going.

First of all, is it possible that Risperdal would bring this on?

I have to say, I kind of like this at the moment but I know I may be headed down a slippery slope. But right now it sure seems better than being down and depressed all the time with no energy.

Would more Risperdal possibly even me out? Not sure if it would be nauseating again.

Is it possible to be manic on a daily basis at a certain time of the day?

Not sure if this is coherent. I better leave it at that for now.

Link to comment
Share on other sites

Since I'm taking such a small dose of Lexapro - normal is 10-20 mg - and the therapeutic dose of Clomipramine is 100 mg, and a trace amount of Remeron, I doubt it's Serotonin Syndrome but as far as that causing mania, that certainly could be the case. I think I've experienced either Serotonin Syndrome or at least too much SSRI action in the past and this is very different.

It would be nice to somehow come to a happy medium but I would imagine that's like trying to thread a needle with one eye closed.

Link to comment
Share on other sites

It definitely caused mania for me.  I was on 2 mg and it caused me to become very violent, to the point of yelling at random strangers for no apparent reason.  I also started seeing and hearing things again.  It was not good for me at all.  My pdoc says that for some people it has the opposite effect of what it is supposed to do.

Link to comment
Share on other sites

From my book Clincal Handbook of Psychotropic Drugs:

Adverse Effects - "Risperidone more likely to produce insomnia, anxiety and agitation; hypomania and and mania have been reported with risperidone, quetiapine, ziprasidone, and olanzapine in patients with bipolar-type schizoaffective disorder - may be resistant to mood stabilizers."

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...